MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION CNS-9700A; CENTRAL MONITOR SYSTEM

NIHON KOHDEN CORPORATION CNS-9700A; CENTRAL MONITOR SYSTEM
Model Number CNS-9700A
Medical Device Problem Codes Application Program Problem (2880); Unintended Application Program Shut Down (4032)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the central nurse's station (cns) will not boot up at all.They are getting an error that says disk failure.It will not boot up the bios or windows desktop.They have attempted to reboot, but it will turn on and the error appears right away.Tech support (ts) told the customer that this is a sunsetted product.It is no longer supported by phone or repair.Ts advised for them to upgrade this cns and to contact their local sales representative for a quote.They understood and asked for an end of life letter which was emailed to them.As the device was in patient use, qa inquired what happened to the unit prior to it not booting up, but they have been unresponsive.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The biomedical engineer (bme) reported that the central nurse's station (cns) will not boot up at all.They are getting an error that says disk failure.It will not boot up the bios or windows desktop.They have attempted to reboot, but it will turn on and the error appears right away.Tech support (ts) told the customer that this is a sunsetted product.It is no longer supported by phone or repair.Ts advised for them to upgrade this cns and to contact their local sales representative for a quote.They understood and asked for an end of life letter which was emailed to them.As the device was in patient use, qa inquired what happened to the unit prior to it not booting up, but they have been unresponsive.No patient harm was reported.
 
Event or Problem Description
The biomedical engineer (bme) reported that the central nurse's station (cns) would not boot up and was giving a "disk failure" error message.No patient harm was reported.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the central nurse's station (cns) would not boot up and was giving a "disk failure" error message.Technical support (ts) advised the customer that this is a sunsetted product and is no longer supported by nk.Ts advised them to upgrade this cns and to contact their local sales representative for a quote.No patient harm was reported.Investigation summary: the device had been in service since 05/06/2011.There have been no other tickets on the device (sn: (b)(6) regarding start up failure.Mu-971ra is also a sunsetted product and is in end of service/ end of life.Based on the available information, a definitive root cause could not be identified.However, the device not booting up to bios or windows is a sign of hard disk drive (hdd) failure.Per the service manual for the cns-9701, it is recommended to replace the hdds every 2 years or 20,000 working hours.As the device is already sunsetted, nk no longer has parts to replace the hdds.If the hdd had not been replaced, a possible cause of the hdd failure is wear and tear.Additional information: b4 date of this report, g3 date received by manufacturer, g6 type of report, h2 if follow-up, what type?, h6 event problem and evaluation codes, h10 additional manufacturer narrative.

Brand Name
CNS-9700A
Common Device Name
CENTRAL MONITOR SYSTEM
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key13984831
Report Number8030229-2022-02751
Device Sequence Number17634486
Product Code MHX
UDI-Device Identifier04931921000663
UDI-Public04931921000663
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K023475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNS-9700A
Device Catalogue NumberMU-971RA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2022
Supplement Date Received by Manufacturer06/22/2022
Initial Report FDA Received Date04/01/2022
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/08/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown